MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064-A
Medical Device Problem Codes Air Leak (1008); Physical Property Issue (3008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the middle of procedure, the technologist heard air and then noticed that there was a leak at the hub of the ace 64.The ace 64 was removed from the patient and the procedure was completed using a new ace 64.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: upon first evaluation of the returned penumbra system ace 64 reperfusion catheter (ace 64), the strain relief was offset.The strain relief was partially unwound by a penumbra investigator to reveal the ace 64 was fractured under the strain relief approximately 1.0 cm from the hub.Conclusion: evaluation of the returned device revealed it was fractured under the strain relief.This type of damage typically occurs due to forceful manipulation at extreme angles during preparation or use.The fracture under the strain relief likely caused the leaking that was reported in the complaint.Penumbra catheters are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
510(k): k142458.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5411661
Report Number3005168196-2016-00121
Device Sequence Number620859
Product Code NRY
UDI-Device Identifier00814548016207
UDI-Public00814548016207
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142458
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Followup,Followup
Report Date (Section B) 01/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/25/2018
Device Catalogue Number5MAXACE064-A
Device Lot NumberF65468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/04/2016
Supplement Report FDA Received Date06/22/2016
06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR